Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffering from acid reflux. Taking ranitidine, burning sensation in stomach. Continue medication?

i was recently prescribed Ranitidine 150 mg film coated tablets for my acid reflux . I have been experiencing burning sensation in my stomach and is wondering if this is normal, Prior to being prescrined Ranitidine i had no burning sensation. I have spoken with my Pharmacist who advised me to continue taking the tablets and that it is unusual to experience such symptoms. Your advice would be appreciated
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
as per the details u have given.. u are havinG this problem APD (acid peptic disorder) with GERD.
BUT DONT BLAME THE PHARAMCIST ADVISE..HE HAS ADVISED U A CORRECT MEDICINE. the burning sensation in ur stomach will be releived generally after taking a ranitidine, but you are still having excess of burning means that dosage is not sufficient for u..but dont think that that ranitidine has exaggarating your burning.
i advise you the following..
1. take pantaprazole+itopride combination every day before food, early morning
2. take divided meals - mini meals -5 times a day
3. dont go to bed instantly after having food
4.put some extra height below ur head to avoid reflux
5. avoid drinking alcohol, taking spicy food, and carbonated drinks.

hope this will help u a lot more than consulting a doctor...
Answered: Wed, 6 Mar 2013
I find this answer helpful
Gastroenterologist Dr. Charles S Narasi's  Response
Hello, merlebrown6,
If you have had acid reflux problems for over six months , Ranitidine
may not be very effective in controlling acid in the stomach. What
you might want to do is switch to a PPI (Proton Pump Inhibitor) which
is much more effective in acid reduction because it cuts down the production
and is longer acting than the H-2 blocker such as Ranitidine.
Along with taking the medication properly , you should also pay attention
to your diet. Cut back on caffeine, alcohol , tobacco if you are a smoker.
Limit greasy and fatty foods. Also dairy products , milk,cheese etc.
If your symptoms persist after 4-6 weeks , you need additional studies
such as an upper GI series (X-rays) and perhaps endoscopy as well.
I wish you well.
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor